Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


insomnia
Oct 6, 2013

I am a lucky go happy guy, an upbeat person, I am not depressed & not bipolar. Now I'm more relaxed and rest, I can say it's quieter than before, I leanred to accept things the way they are & be friends with yourself. I'm practicing love/kindness/compassion. I don't have problems with sleeping before, I can fall asleep in my bed within 30 mins and I snore, maybe I have sleep apnea, I think sleep apnea would help in getting tired and fall asleep better. I stopped caffeine completely and change my eating habits, more fruits & vegetables, and I don't watch late night TV nor Computer, usually I get ready in bed by 8pm and take an ambien, usually I would fall asleep around 930pm or 10pm and awake at 6:20am, but I stayed in bed at least still 7am, but also wake up 2 or 3 times a night and go to the barthroom (normal since I was a child). If by midnight and I could not fall asleep I would take another 1/2 ambien. Since I take an Isentress once at 9am and 1 at 5pm can I take them earlier like 3pm instead of 5pm? or sooner like 1pm? what's the side effects of Tivicay? sorry for the long paragraph. I really appreciate all your replies. thanks.

Response from Dr. Young

Hello and thanks for posting.

Sounds like your sleep quality is pretty poor. You've done many of the behavioral things that should help (like the late night TV/computer thing, stopping caffeine, etc).

But it's also worth noting (before discussing your HIV meds) that there are other possible issues- for example some individuals are very sensitive to lights or sounds at night. For these people, using eye masks and ear plugs can be very helpful. Also, there are other medical conditions that can make sleeping difficult- mood problems (like depression or anxiety), endocrine or prostate problems and, most commonly, sleep apnea or restless leg syndrome. I'd suggest discussing these possibilities with your care provider.

It's also possible that your medications (not just HIV meds) could be playing a role. Insomnia has been reported with raltegravir- indeed one of my physician trainees, Dr. Jake Gray, published the first reports of raltegravir-associated insomnia 4 years ago. It worth asking if you had problems with your sleep quality before you started on Isentress or not. If you didn't, it's possible that yours is a medication side effect. Insomnia is not a common side effect of Isentress, nor with the new HIV integrase inhibitor, Tivicay, but reported in clinical trials of both medications.

Hope that helps, BY



Previous
Forstavir-3
Next
didivir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement